MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27GA 1-1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27GA 1-1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 301629
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 301629 batch # unknown.It was reported by customer that when the radiologists was using the leurlok needle, the needle snapped off while it was twisted onto the syringe.Rcc received a complaint via email.Chc complaint reference #: (b)(4), hospital complaint reference #: (b)(4), customer (hospital) name: xxxxx, customer address: xxxxx, contact name: xxxxx, phone: xxxxx, e-mail: xxxxx.Correspondence language: english, cat# of product being complained: bd301629, description of product: needle prec glide 27gx1 1/2in 100ea/bx 10bx/ca, lot or s/n: (b)(6), complaint category: damaged / broken, reportable: no, incident date: on (b)(6) 2024, hospital complaint reference #: (b)(4).Details of complaint (reported issue): "when the radiologists was using the leurlok needle, the needle snapped off while it was twisted onto the syringe.No contact with the patient." additional information will be sent via separate email.Complaint noticed: during / after use problem frequency: 1st time.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up.A device history record review was completed by our quality engineer team for provided material number 301629 and lot number 4050660.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
Additional information received.Batch 4050660.

Brand Name
NEEDLE 27GA 1-1/2IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20639557
Report Number1911916-2024-00796
Device Sequence Number7432258
Product Code FMI
UDI-Device Identifier30382903016298
UDI-Public(01)30382903016298(11)240219(17)290331(10)4050660
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301629
Device Lot Number4050660
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown